Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 15, 2000, 6:21 PM EDT for Guilford County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 15, 2000, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Guilford County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:50 PM EDT | Thunderstorm Wind 50 E | Summerfield, NC | Trees and power lines downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS52 KRAH 152222 SVRRDU NCC081-152300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 621 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUILFORD COUNTY IN NORTH CAROLINA * UNTIL 700 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF GREENSBORO...OR ABOUT 7 MILES NORTH OF HIGH POINT...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMERFIELD AROUND 635 PM DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3613 8005 3601 7988 3638 7942 3653 7963 KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU JUN 15 2000 ...SUMMER LIKE PATTERN TO CONTINUE THROUGH THE PERIOD... LATEST RADAR IMAGE SHOWING SCATTERED CONVECTION FIRING UP IN NORTHERN SOUTH CAROLINA AND ALONG THE NORTH/SOUTH CAROLINA COAST. THE THUNDERSTORMS IN NORTHERN SOUTH CAROLINA ARE ASSOCIATED WITH A WEAK CLOSED CYCLONIC CIRCULATION VORTEX AND THE THUNDERSTORMS ALONG THE COAST ARE A RESULT OF SEABREEZE. EXPECT SCATTERED CONVECTION ACROSS CENTRAL NORTH CAROLINA. LAPS MESO-ANALYSIS SHOWING 3000 TO 4000 J/KG CAPE VALUES WHICH ARE MORE THAN ENOUGH TO SUSTAIN VERY STRONG UPDRAFTS. HOWEVER THE WET BULB ZERO HEIGHT IS AROUND 12.5 KFT...ALLOWING SUBSTANTIAL MELTING OF HAIL AS IT FALLS THROUGH A VERY WARM ATMOSPHERE. EXPECT ACTIVITY TO DIMINISH WEST TO EAST AS THE NIGHT WEARS ON. UPPER AND MID LEVELS BASICALLY REMAIN THE SAME THROUGH THE FORECAST PERIOD. SOUTHWEST FLOW CONTINUES...TAPPING THE WARM MOIST GULF AIR THROUGH THE BEGINNING OF NEXT WEEK. DEWPOINTS WILL REFLECT THIS TREND WITH DEWPOINTS RANGING FROM UPPER 60S TO LOWER 70S. ALL MODELS IN AGREEMENT WITH STALLING FRONT NORTH OF AREA AND BUILDING BERMUDA HIGH OVER THE REGION. THIS ASSESSMENT LOOKS TO BE CORRECT AS BERMUDA HIGH A LITTLE STRONGER THAN THE HIGH PRESSURE OVER THE NORTHEAST US. BUT FEEL LIKE A MENTION OF POPS IS JUSTIFIED THROUGHOUT THE PERIOD DUE TO HIGH SURFACE DEWPOINTS AND SUMMER TIME INSTABILITY. TEMPERATURES WILL RANGE IN THE UPPER 80S TO LOWER 90S DURING THE DAY AND UPPER 60S TO LOWER 70S AT NIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS CENTRAL NORTH CAROLINA. BL/SWH
In the hours before
Special weather statement, Jun 15, 12:30 PM EDT, 5 hours 51 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152200-
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA
NATIONAL WEATHER SERVICE RALEIGH, NC
1230 PM EDT THU JUN 15 2000 ...CORRECTION DATE...
...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE
THIS AFTERNOON AND INTO TONIGHT...
.SKYWARN SPOTTERS...
ACTIVATION OF THE SKYWARN SPOTTER NETWORK MAY BE NEEDED ACROSS CENTRAL
NORTH CAROLINA...MAINLY IN THE LATE AFTERNOON TO EVENING HOURS.
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS A
RESULT OF SCATTERED THUNDERSTORMS TODAY.
.SYNOPTIC PATTERN...
A LARGE BERMUDA HIGH PRESSURE SYSTEM WILL MAINTAIN A FLOW OF WARM
HUMID AIR FROM THE SOUTHWEST ACROSS NORTH CAROLINA TODAY. HIGH
HUMIDITY IN THE ATMOSPHERE TODAY WILL INCREASE CHANCES FOR
THUNDERSTORMS DURING THE HOTTEST PART OF THE DAY. THE PRIMARY THREAT
WITH THESE STORMS WILL BE VERY HEAVY RAIN AND LARGE HAIL. THIS
ACTIVITY IS EXPECTED TO MOVE EAST INTO CENTRAL NORTH CAROLINA DURING
THE LATE EVENING HOURS.
STAY TUNED TO NOAA WEATHER RADIO FOR ANY ADDITIONAL STATEMENTS
CONCERNING THE POTENTIAL FOR THUNDERSTORMS LATER TODAY.
BL/SWH{Special weather statement, Jun 15, 12:35 PM EDT, 5 hours 46 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH, NC 1230 PM EDT THU JUN 14 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND INTO TONIGHT... .SKYWARN SPOTTERS... ACTIVATION OF THE SKYWARN SPOTTER NETWORK MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA...MAINLY IN THE LATE AFTERNOON TO EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS A RESULT OF SCATTERED THUNDERSTORMS TODAY. .SYNOPTIC PATTERN... A LARGE BERMUDA HIGH PRESSURE SYSTEM WILL MAINTAIN A FLOW OF WARM HUMID AIR FROM THE SOUTHWEST ACROSS NORTH CAROLINA TODAY. HIGH HUMIDITY IN THE ATMOSPHERE TODAY WILL INCREASE CHANCES FOR THUNDERSTORMS DURING THE HOTTEST PART OF THE DAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN AND LARGE HAIL. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO CENTRAL NORTH CAROLINA DURING THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY ADDITIONAL STATEMENTS CONCERNING THE POTENTIAL FOR THUNDERSTORMS LATER TODAY. BL/SWH
Local storm report, Jun 15, 5:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
550 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM LEXINGTON NC WIND DAMAGE
06/15/00 DAVIDSON A FEW POWERLINES DOWN
SEBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.